Jump to content

Just A Pred. Side Effect?


Guest javelins

Recommended Posts

Guest myGreyHeart

Since taking him home last month, I've been to the vet with Tav a couple times now within a few weeks. The medicine he was first prescribed for his skin itching (antihistamine) didn't seem to help, so he was given Metronidazole/Flagyl and Prednisone. We're now in the last days, tapering the Pred. off. But I was wondering if it was the Prednisone or another reason- he seems to have such an upset stomach again. He did test positive for hookworm, and was given Drontal since the day we went to a vet he had Interceptor. The vet didn't want him re-checked until the end of the month. His skin is better, and I take him out since the pred. does make him have to go more. I'm just concerned that he hasn't had a solid "movement" in a while. Has anyone had a similar experience with their hound on this particular med.?

 

 

Link to comment
Share on other sites

I know nothing about Hookworms or the meds for it, but I can tell you that Pred can upset the stomach, usually not on a very low dose, but it's possible.

 

Claudia-noo-siggie.jpg

Missing my little Misty who took a huge piece of my heart with her on 5/2/09, and Ekko, on 6/28/12

 

 

:candle For the sick, the lost, and the homeless

Link to comment
Share on other sites

Guest Energy11

Both hookworms and the meds to cure them, and the Pred can cause stomach upset. I'd give a Pepcid AC (or the generic) 35-40 minutes prior to using the Pred, OR the hookworm meds, and see if that helps. Sorry to hear your baby is having problems.

 

Curfew is on four different meds ... no long on Pred, but i give a Pepcid AC/generic with the meds in the a.m. and p.m. and no stomach issues there :-)) Good Luck!

Link to comment
Share on other sites

Guest myGreyHeart

Right now it's 1/2 tab.- a dosage of 10 mg every other day until this weekend. I hope when he's off his GI system is better, I won't know what's up if it isn't.

Link to comment
Share on other sites

Guest Energy11
Might be a good idea as Dee suggested to use Pepcid. When my little girl was on it, I did

:-))) I love the Pepcid! Right now, Cari is a UTI, and I give her a Pepcid prior to giving her the Amoxicillin. GREAT stuff!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...